, Volume 13, Issue 2, pp 154-175

Stabilization of Cowell's method

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


This paper offers a modification of the Cowell method for the integration of orbits. The modification is characterized by the property that it will integrate unperturbed Kepler motion exactly (excluding truncation errors), thus the slight instability of the Cowell Method is avoided. Furthermore, the modification takes into account the most important secular effects of orbit motion. As an example of the applicability of the modified method to perturbed motion, the equations of motion of an artificial earth satellite are integrated. In the case of elliptic initial conditions regularization by a Levi-Civita transformation was used.

Visiting Professor from Institut für Angewandte Mathematik, Eidgenössische Technische Hochschule, Zurich, Switzerland.